Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 274, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 4, 2010, 9:16 PM EDT for Floyd County, Haralson County, Polk County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2010, 9:16 PM EDT (01:16 UTC)
- Expired
- Aug 4, 2010, 9:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Floyd County, GA, Haralson County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2185 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984
WUUS52 KFFC 050116
SVRFFC
GAC115-143-233-050145-
/O.NEW.KFFC.SV.W.0274.100805T0116Z-100805T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EDT WED AUG 4 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FLOYD COUNTY IN NORTHWEST GEORGIA
NORTHWESTERN HARALSON COUNTY IN NORTHWEST GEORGIA
WESTERN POLK COUNTY IN NORTHWEST GEORGIA
* UNTIL 945 PM EDT
* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 8 MILES WEST OF CEDARTOWN THIS STORM
WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAVE
SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3421 8525 3391 8513 3384 8538 3397 8541
3417 8544
TIME...MOT...LOC 0116Z 236DEG 2KT 3399 8540
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:45 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 4, 7:45 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT WED AUG 4 2010
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
ISOLATED TSTMS AT THIS TIME MAINLY IN SOUTHWEST PORTION OF
FORECAST AREA AND OVER THE NORTHEAST RIDGE LINE. WILL MAINTAIN 20
PERCENT OR LESS CHANCE OF TSTMS THROUGH THE EARLY EVENING DUE TO
MAX INSTABILITY BEING ACHIEVED. EXPECTING THESE TSTMS TO REMAIN
BELOW SEVERE LIMITS WITH FREQUENT LIGHTNING AS THEY MOVE TO THE
SOUTHWEST TO WEST AT 10 MPH.
NAM AND GFS MODELS SIMILAR WITH THE STRONG UPPER RIDGE OVER THE
AREA WEAKENING AND SHIFTING THE CENTER A BIT FARTHER WEST
THURSDAY INTO FRIDAY AS AN UPPER TROF DEEPENS OVER THE GREAT LAKE
REGION. CONVECTION WILL BE ON THE INCREASE THURSDAY AND FRIDAY AS
THE TROF DEEPENS AND A COLD FRONT DRIFTS SOUTHEAST FROM THE
TENNESSEE VALLEY. WILL CONTINUE PREVIOUS FORECAST TREND WITH
CHANCE POPS MUCH OF THE AREA THURSDAY AND FRIDAY WITH BEST
CHANCES ACROSS THE NORTH. HOT TEMPERATURES IN THE MID TO UPPER 90S
AGAIN ON THURSDAY..IN SPITE OF ISOLATED TO SCATTERED TSTMS IN THE
AFTERNOON. THE CURRENT HEAT ADVISORY/ EXCESSIVE HEAT WARNING STILL
LOOKS GOOD AND WILL BE CONTINUED. SLIGHTLY COOLER TEMPS ADVERTISED
FOR FRIDAY DUE TO CLOUDS AND CONVECTION...SO NOT EXPECTING A HEAT
ADVISORY TO BE NEEDED.
RECORDS FOR 08-05
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1931 78 1917 75 1943 60 1976
1930 1914 1912
KATL 98 1980 71 1894 75 2008 60 1912
2007
1953
KCSG 98 1991 80 1964 77 2007 57 1950
1990 1979
1986
KMCN 102 1954 80 1964 76 1935 60 1950
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
EXTENDED PROGS SIMILAR WITH THE FRONTAL BOUNDARY PUSHING INTO NORTH
GEORGIA FRIDAY NIGHT...THEN DRIFTING INTO CENTRAL GEORGIA
SATURDAY AND BECOMING SOMEWHAT STATIONARY OVER THAT AREA INTO
SUNDAY. MODELS SHOW REMNANTS OF THE WEAK BOUNDARY MEANDERING
ACROSS SOUTH GEORGIA MONDAY INTO TUESDAY...AS THE UPPER RIDGE
BUILDS BACK EASTWARD. WILL CONTINUE CHANCE POPS FOR MUCH OF THE
AREA THROUGH THE WEEKEND...THEN BACK TO SLIGHT CHANCE MONDAY AND
TUESDAY AS THE RIDGE STRENGTHENS OVER THE AREA. THE HEAT CONTINUES
INTO NEXT WEEK...WITH LITTLE CHANGE NOTED IN TEMPS FROM DAY TO
DAY. MODELS CONTINUE TO SHOW HIGHS WELL INTO THE 90S WITH LOWS IN
THE LOWER TO MIDDLE 70S.
16
&&
.AVIATION...
SCT VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SOME AREAS COULD
SEE A DROP TO MVFR VSBY 10-13Z. SCT CU WILL DEVELOP THU PM...WITH
CB BEGINNING AT 17Z. CONTINUE PROB30 FOR 18-23Z. SSE WINDS WILL
BECOME SSW BY 02Z...AND WILL REMAIN AROUND 5KTS OR LESS
OVERNIGHT...THEN LESS THAN 10KTS BY AM.
//ATL...CONFIDENCE...UPDATED 00Z...
HIGH CONFIDENCE ON VFR CONDITIONS.
LOW CONFIDENCE ON TIMING OF WIND SWITCH. MEDIUM CONFIDENCE ON SW
WINDS THROUGH THU.
MEDIUM CONFIDENCE ON TIMING OF THU PM CONVECTION.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 99 74 98 73 / 20 20 20 40 20
ATLANTA 75 96 77 93 75 / 20 20 20 40 20
BLAIRSVILLE 68 92 70 89 68 / 30 20 30 40 20
CARTERSVILLE 72 98 72 96 70 / 20 20 30 40 30
COLUMBUS 76 97 76 95 76 / 20 20 10 40 20
GAINESVILLE 75 97 75 95 74 / 20 20 30 40 30
MACON 74 98 75 97 74 / 20 20 10 40 20
ROME 74 98 72 97 71 / 20 20 30 40 30
PEACHTREE CITY 73 97 74 93 72 / 20 20 20 40 20
VIDALIA 76 97 78 96 78 / 20 20 10 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THURSDAY FOR THE FOLLOWING
ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON...
LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR...
TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX.
HEAT ADVISORY UNTIL 8 PM EDT THURSDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...
DOUGLAS...FAYETTE...FLOYD...FORSYTH...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JONES...LAMAR...
MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN...
MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TAYLOR...TROUP...TWIGGS...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WHITFIELD...WILKES...WILKINSON.
&&
16/31Hazardous weather outlook, Aug 4, 6:10 AM EDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 AM EDT WED AUG 4 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 610 AM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE OVER THE DEEP SOUTH WILL CONTINUE TO PRODUCE HOT AND MUGGY CONDITIONS. WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA...ENHANCING THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING...BRIEF HEAVY RAIN... AND GUSTY WINDS. ,OTHER HAZARDS... HEAT INDICES OF 110 AND GREATER ARE EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON...WITH HEAT INDICES OF 105 AND GREATER EXPECTED ACROSS THE REST OF NORTH AND CENTRAL GEORGIA OUTSIDE OF THE MOUNTAINS. .DISCUSSION... CAPES WILL INCREASE THIS AFTERNOON TO OVER 2000 AS TEMPERATURES CLIMB INTO THE MID 90S. SIGNIFICANT MOISTURE REMAINS IN PLACE ACROSS THE AREA...WHICH WILL HELP TO DESTABILIZE THE ATMOSPHERE. SOME STORMS MAY BECOME STRONG THIS AFTERNOON WITH VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 4, 5:39 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 539 PM EDT WED AUG 4 2010 GAZ008-042215- 539 PM EDT WED AUG 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION COUNTY UNTIL 615 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLAIRSVILLE...MOVING NORTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS UNION COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE VOGEL STATE PARK...JONES CREEK...OWLTOWN... BLAIRSVILLE...TRACK ROCK...IVY LOG AND NOTTELY DAM. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:36 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 35 more | 26 hr |
| Aug 5, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 35 min |
| Aug 5, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 38 min |
| Aug 5, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 40 min |
| Aug 5, 6:17 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 28 min |
| Aug 5, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | White | 37 min |
| Aug 5, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 30 min |
| Aug 5, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.